Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 344, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 3, 2011, 4:08 PM EDT for Hardin County, Logan County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2011, 4:08 PM EDT (20:08 UTC)
- Expired
- Sep 3, 2011, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Hardin County, OH, Logan County, OH
The radar
The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2038 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS51 KILN 032008
SVRILN
OHC065-091-032100-
/O.NEW.KILN.SV.W.0344.110903T2008Z-110903T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARDIN COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 500 PM EDT.
* AT 405 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BELLE
CENTER...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELLE CENTER...
KENTON...
IN ADDITION...NORTHWOOD...JUMBO...BIG SPRINGS...SILVER CREEK...
RIDGEWAY...MENTZER AND MOUNT VICTORY ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4050 8347 4050 8352 4049 8353 4046 8377
4053 8386 4069 8362
TIME...MOT...LOC 2008Z 243DEG 12KT 4050 8376
$$2 follow-up statements
625
WWUS51 KILN 032021
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT SAT SEP 3 2011
OHC065-091-032100-
/O.CON.KILN.SV.W.0344.000000T0000Z-110903T2100Z/
HARDIN OH-LOGAN OH-
421 PM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN LOGAN AND SOUTHERN HARDIN COUNTIES...
AT 417 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
BELLE CENTER...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
KENTON.
IN ADDITION...BIG SPRINGS...SILVER CREEK...RIDGEWAY...MENTZER AND
MOUNT VICTORY ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4068 8361 4051 8347 4050 8352 4049 8353
4047 8372 4053 8379 4069 8362
TIME...MOT...LOC 2020Z 243DEG 12KT 4052 8371
$$268
WWUS51 KILN 032054
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT SAT SEP 3 2011
OHC065-091-032104-
/O.EXP.KILN.SV.W.0344.000000T0000Z-110903T2100Z/
HARDIN OH-LOGAN OH-
454 PM EDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN AND
SOUTHERN HARDIN COUNTIES WILL EXPIRE AT 500 PM EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4068 8361 4051 8347 4050 8352 4049 8353
4047 8372 4053 8379 4069 8362
TIME...MOT...LOC 2054Z 243DEG 12KT 4057 8358
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:36 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 3, 1:36 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
136 PM EDT SAT SEP 3 2011
.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL CONTINUE TO PROVIDE HOT AND HUMID
WEATHER TO THE AREA TODAY. SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY A SLOW MOVING COLD FRONT AS IT DROPS SOUTH THROUGH THE
REGION ON SUNDAY. CONSIDERABLY COOLER AIR WILL FOLLOW BEHIND THE
FRONT EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HOT AIRMASS TO REMAIN IN PLACE THROUGH TODAY. MID LEVEL RIDGING
WILL LIMIT CONVECTION TODAY...ALTHOUGH CANNOT RULE OUT AN ISOLATED
SHOWER OR THUNDERSTORM TO DEVELOP. HOWEVER...HAVE KEPT POPS DRY
FOR THE TIME BEING. TEMPERATURES HAVE RISEN SLIGHTLY FASTER THAN
EXPECTED INTO THE EARLY AFTERNOON. HAVE NUDGED HIGH TEMPERATURES A
DEGREE OR TWO HIGHER TO REFLECT THIS TREND. THESE HOT TEMPS ALONG
WITH DEWPOINTS IN THE MID 60S WILL YIELD HEAT INDICES NEAR 100
DEGREES BY LATE THIS AFTERNOON. THEREFORE...THE HEAT ADVISORY WILL
CONTINUE ACROSS THE SOUTH WITH AN EXCESSIVE HEAT WARNING FOR
HAMILTON COUNTY THROUGH 8 PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
DIGGING TROF TO SHARPEN UP OVER THE GREAT LAKES THRU THE LATTER
HALF OF THE WEEKEND INTO MONDAY. NUMERICAL MODEL SOLNS HAVE
GENERALLY SLOWED DOWN THE TIMING WITH ASSOCIATED COLD FRONT TO PUSH
INTO NW OHIO BY 12Z SUNDAY AND THEN SLOWLY PUSHING ACROSS ILN/S FA
BY SUNDAY EVENING. HAVE EXPANDED THE SLIGHT CHANCE POPS SOUTHWARD
TOWARD CINCINATTI OVERNIGHT WITH CHANCE POPS OVER THE EXTREME NW
ZONES. ELSEWHERE...HAVE KEPT THE OVERNIGHT PERIODS DRY. HAVE TRENDED
LOWS ON THE WARM SIDE OF GUID TONIGHT.
WITH THE FRONTAL BOUNDARY MOVING THRU THE REGION ON SUNDAY AND
MODERATE INSTBY DEVELOPING BY SUNDAY AFTN...WL CONTINUE
CATEGORICAL POPS. THIS FRONT IS EXPECTED TO LAY OUT TO OUR EAST
BUT UPPER LEVEL TROF LAGS. THEREFORE WL DIMINISH LKLY POPS FROM NW
TO SE BUT WL HOLD ONTO CHC POPS IN THE SE. ON MONDAY WITH SFC
FRONTAL BOUNDARY TO OUR EAST AND SLOW MOVING REMNANTS OF T.S. LEE
WELL TO OUR SOUTH ALONG THE GULF STATES...WL LIMIT POPS TO SLIGHT
CHC IN THE FAR SE AND THEN DRY THE REGION OUT MONDAY EVENING. HAVE
TRENDED SUNDAY NIGHTS LOWS ON WARM SIDE OF GUID ENVELOPE AND STAYED
CLOSE ON MONDAY WITH HIGHS ONLY IN LOWER 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE FORECAST BECOMES QUITE MUDDLED BEYOND TUESDAY AS ENERGY FROM
THE GULF AND TS LEE GETS PULLED INTO THE ERN CONUS.
TOOK A MODEL CONSENSUS AND INCREASED BOTH CLOUD COVER AND PRECIP
CHANCES FROM SSE-NNW STARTING TUES/WED...MORESO ON WED. THOUGHT THE
GFS WAS TOO FAR N AND W WITH THE LOW AND ASSOCIATED MOISTURE FIELDS.
NORTHEAST FLOW IS GENERALLY DRYING AND IT IS HARD PRESSED IN THIS
SECTION OF THE COUNTRY TO BRING GULF MOISTURE UP IN SUCH A FASHION
ON THE WEST SIDE OF THE APPALACHIANS. COULD NOT IGNORE THE
COMBINATION OF THE EUROPEAN AND THE GFS WITH THE SURFACE LOW IN
CENTRL KY ON THURS. USED A GENERIC 30% CHANCE OF RAIN AT THIS TIME
AND KEPT A COOL 70S IN THE TEMPERATURE FORECAST DUE TO EXPECTED
HIGHER THAN AVERAGE CLOUD COVER.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH 03Z SUNDAY. CLOUD COVER WILL
INCREASE AHEAD OF AN APPROACHING COLD FRONT BY LATE SUNDAY NIGHT.
SHOWERS AND THUNDERSTORMS WILL BECOME POSSIBLE ACROSS KDAY AND
SURROUNDING AREAS AFTER 03Z. HAVE THE ONLY MENTION OF
OVERNIGHT MIST AT KLUK TONIGHT AS CLOUD COVER SHOULD SUBDUE FOG
DEVELOPMENT. AFTER 14Z...A LINE OF THUNDERSTORMS IS EXPECTED TO
DEVELOP AHEAD OF THE COLD FRONT AND SWEEP NW TO SE ACROSS THE
FORECAST AREA. CURRENTLY HAVE MENTION OF VCSH DURING THAT TIME
PERIOD...HOWEVER WILL LIKELY SEE IFR CONDITIONS IN STORMS AT MOST
TAF SITES SOMETIME DURING THE DAY SUNDAY.
OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY INTO SUNDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ070-078-079-
081-088.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ066-073>075-
080.
&&
SYNOPSIS...AR
NEAR TERM...LATTO
SHORT TERM...AR/LATTO
LONG TERM...FRANKS
AVIATION...LATTOHazardous weather outlook, Sep 3, 4:50 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 450 AM EDT SAT SEP 3 2011 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-071>074-080- 082-040900- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN- CLINTON-ROSS-HOCKING-HIGHLAND-PIKE- 450 AM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL RIDGE WILL CONTINUE TO BRING HOT TEMPERATURES TO THE AREA TODAY. THE COMBINATION OF HEAT AND HUMIDITY WILL LIKELY RESULT IN HEAT INDICES IN THE UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION SUNDAY. THIS FRONT WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ070-078-079-081-088-040900- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-CLERMONT-BROWN-ADAMS-SCIOTO- 450 AM EDT SAT SEP 3 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION SUNDAY. THIS FRONT WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ077-040900- HAMILTON- 450 AM EDT SAT SEP 3 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION SUNDAY. THIS FRONT WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:30 AM EDT | Excessive Heat Warning | ILN | Hamilton | 16 hr |
| Sep 3, 3:30 AM EDT | Heat Advisory | ILN | Adams, Brown, Butler, Clermont, Scioto | 16 hr |
| Sep 3, 4:32 PM EDT | Special Weather Statement | ILN | Shelby | 28 min |
| Sep 3, 5:14 PM EDT | Special Weather Statement | ILN | Champaign | 31 min |
| Sep 3, 5:26 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| Sep 3, 5:50 PM EDT | Special Weather Statement | ILN | Clark | 25 min |
| Sep 3, 5:56 PM EDT | Special Weather Statement | ILN | Union | 19 min |
| Sep 3, 6:12 PM EDT | Special Weather Statement | ILN | Hardin | 18 min |
| Sep 3, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan, Union | 34 min |
| Sep 3, 7:00 PM EDT | Special Weather Statement | ILN | Union | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.